MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DURDURT TS TIB INS LG 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH DURDURT TS TIB INS LG 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 6642-5-311
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to excessive insert wear.Surgeon reported contributing factors: implanted for 14 years, and patient weight gain of over 200 pounds.A large duracon 11mm insert was revised to a large duracon 28mm insert.Rep provided the primary operative report, pre-revision x-ray, revision implant sheet, and device pictures and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding wear involving a duracon insert was reported.The event was confirmed based on the images provided.Method & results: -device evaluation and results: no product was returned for evaluation however photographs were provided for review.The photographs show a recently explanted insert.Blood and explantation damage is visible on the insert with wear visible along the lateral compartment (right knee).Some of the photographs show the insert with the stabilizer support bracket attached and some photographs show the insert with the support bracket removed.-medical records received and evaluation: a review of the provided medical records was rejected for medical review by a clinical consultant who stated the following comment: need revision operative report and serial x-rays.-device history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusion: while the wear on the component could be confirmed through review of the provided photographs, the exact cause of the event could not be confirmed.It is noted that the implant had been in situ and it is also reported that the patient had gained over 200 pounds since primary surgery however, additional information including revision operative report, serial x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
DURDURT TS TIB INS LG 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8304872
Report Number0002249697-2019-00483
Device Sequence Number62175
Product Code JWH
UDI-Device Identifier04546540318916
UDI-Public04546540318916
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number6642-5-311
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR